Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 63, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 23, 2011, 3:26 PM EDT. It took effect at Jul 24, 2011, 6:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2011, 3:26 PM EDT (19:26 UTC)
- In effect from
- Jul 24, 2011, 6:00 AM EDT
- Expired
- Jul 24, 2011, 1:41 PM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
435 WHUS71 KBUF 231926 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 326 PM EDT SAT JUL 23 2011 LOZ044-240330- /O.NEW.KBUF.SC.Y.0063.110724T1000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 326 PM EDT SAT JUL 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-240330- /O.NEW.KBUF.SC.Y.0063.110724T1000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 326 PM EDT SAT JUL 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
881 WHUS71 KBUF 232139 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 539 PM EDT SAT JUL 23 2011 LEZ040-240545- /O.EXB.KBUF.SC.Y.0063.110724T1600Z-110724T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 539 PM EDT SAT JUL 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT SUNDAY. * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-240545- /O.CON.KBUF.SC.Y.0063.110724T1000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 539 PM EDT SAT JUL 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-240545- /O.CON.KBUF.SC.Y.0063.110724T1000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 539 PM EDT SAT JUL 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 2 PM EDT SUNDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
917 WHUS71 KBUF 240807 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EDT SUN JUL 24 2011 LEZ040-241600- /O.CON.KBUF.SC.Y.0063.110724T1600Z-110724T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 407 AM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING. * WINDS...NORTH 10 TO 15 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-241600- /O.CON.KBUF.SC.Y.0063.110724T1000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 407 AM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTHEAST 10 TO 15 KNOTS BECOMING NORTH. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-241600- /O.CON.KBUF.SC.Y.0063.110724T1000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 407 AM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTHEAST 10 TO 15 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
829 WHUS71 KBUF 241402 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1002 AM EDT SUN JUL 24 2011 LEZ040-242200- /O.CON.KBUF.SC.Y.0063.110724T1600Z-110724T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1002 AM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...NORTHEAST 10 TO 15 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-241800- /O.CON.KBUF.SC.Y.0063.000000T0000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1002 AM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTHEAST AROUND 15 KNOTS THROUGH EARLY AFTERNOON. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-241800- /O.CON.KBUF.SC.Y.0063.000000T0000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 1002 AM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
551 WHUS71 KBUF 241741 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 141 PM EDT SUN JUL 24 2011 LEZ040-242200- /O.CAN.KBUF.SC.Y.0063.000000T0000Z-110724T2200Z/ /O.NEW.KBUF.SC.Y.0064.110724T1800Z-110724T2200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 141 PM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * WINDS...NORTHEAST 10 TO 15 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>044-241845- /O.CAN.KBUF.SC.Y.0063.000000T0000Z-110724T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 141 PM EDT SUN JUL 24 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 3:13 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 23, 3:13 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EDT SAT JUL 23 2011
.SYNOPSIS...
A WEAK FRONT WILL SLIP ACROSS THE REGION TONIGHT WITH COOLER WEATHER
AND A FEW SHOWERS AND THUNDERSTORMS OVER WESTERN NEW YORK.
SUNDAY...HIGH PRESSURE OVER ONTARIO WILL SLIDE SOUTH AND EAST ACROSS
THE AREA...WHICH WILL CONTINUE THE DRY WEATHER ACROSS MOST
LOCATIONS. A BETTER CHANCE OF ANY MEASURABLE PRECIPITATION OCCURS
SUNDAY NIGHT INTO MONDAY WITH A LOW MOVING ACROSS THE REGION.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
INSTABILITY CONTINUES TO BUILD THIS AFTERNOON WITH RUC ANALYSIS
SHOWING SBCAPE APPROACHING 2000J/KG...BUT THERE IS LITTLE OR NO
LOW LEVEL TRIGGER TO INITIATE CONVECTION THIS AFTERNOON. THERE
SHOULD BE AN MCV SOMEWHERE OVER THE THUMB OF MI ALTHOUGH IT IS
HARD TO FIND NOW. ALSO...THERE IS A SPOKE OF ENERGY STRETCHING
FROM THE MCV SOUTHEAST FROM SARINA TOWARD CLEVELAND. THERE ARE
SOME WEAK ECHOES IN THIS AREA...BUT ITS ALSO IN AN AREA WHERE
THERE IS QUITE A BIT OF CIN IN AND AROUND LAKE ERIE. WE WILL HAVE
TO WAIT SEVERAL MORE HOURS BEFORE ANYTHING GETS TRIGGERED FROM
THIS SUBTLE FEATURE AS IT MOVES TOWARD OR NORTH OF WNY LATE THIS
AFTERNOON OR EARLY EVENING. SATELLITE OBSERVATIONS SHOW A
GENERALLY FLAT CUMULUS FIELD...INDICATIVE OF WEAK OR NON-EXISTENT
LIFT WITH THE CONTINUED WARM AIR ALOFT AND LOW LEVEL WEAK LAPSE
RATES. LAPSE RATES ABOVE ABOUT 700MB ARE BETTER...SO IF THE ABOVE
MENTIONED DISTURBANCE CAN AGITATE THE LOW LEVEL AIRMASS ENOUGH
THERE IS THE POTENTIAL FOR SOME DEVELOPMENT LATE TODAY IN WNY.
OTHERWISE WE WILL HAVE TO WAIT FOR THE LINEAR MCS OVER WI
OVERNIGHT.
FURTHER EAST PAST KROC AND INTO THE EASTERN LAKE ONTARIO
REGION...THERE IS VIRTUALLY NO CHANCE FOR CONVECTION...AND HAVE
REMOVED EVEN THE ISOLATED MENTION AS THE ATMOSPHERIC COLUMN IS
DRIER WITH NOTABLY LOWER DEWPOINTS AS WELL AND VIRTUALLY NO
CUMULUS FROM ABOUT KSYR NORTH.
ONCE THE THREAT FROM THE MCV MOST PAST THIS EVENING...WE WILL HAVE
TO KEEP AN EYE ON THE LINEAR MCS MOVING SOUTHEAST THROUGH
WI...SOMETHING WHICH IS POORLY HANDLED BY ALL MODEL GUIDANCE. THE
THREAT FOR PRECIP SHOULD GENERALLY FOLLOW THE REGION OUTLINED BY
THE SLIGHT RISK AREA...ALTHOUGH EXPECT ANY CHANCE FOR SEVERE
WEATHER TO BE ALONG THE SOUTHERN PORTION OF THE LINE WHICH MAY
STAY JUST WEST AND SOUTH OF THE SOUTHWESTERN TIP OF NY. SO WILL
INCLUDE A CHANCE FOR THUNDERSTORMS AFTER MIDNIGHT FOR AN AREA
SOUTH OF A LINE FROM ORLEANS AND LIVINGSTON COUNTIES. ONCE THIS
POTENTIAL THREAT MOVES THROUGH...WINDS SHOULD BECOME NORTH TO
NORTHEASTERLY...IN CONCERT WITH A WEAK COLD FRONT THAT WILL MOVE
THROUGH OVERNIGHT. SOME LOW LEVEL MOISTURE MAY LINGER KEEPING
SKIES MOSTLY CLOUDY INTO SUNDAY MORNING.
ON SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION PROVIDING A
NICE RESPITE FROM THE RECENT HEAT AND HUMIDITY...PARTICULARLY FOR
THE COUNTIES JUST SOUTH OF LAKE ONTARIO WHERE A NORTHEASTERLY
FLOW WILL KEEP THIS AREA CLOSER TO 80F...WHILE AREAS SOUTH OF THE
THRUWAY MAY BE A BIT WARMER. INSTABILITY WILL HUG THE NY-PA BORDER
DURING THE AFTERNOON...AND THERE IS THE POSSIBILITY OF SOME
AFTERNOON CONVECTION DEVELOPING IN THE SOUTHERN TIER. WILL LEAVE
THIS IN THE FORECAST AS IT WILL BE CLOSER TO THE FRONTAL
BOUNDARY AND AVAILABLE MOISTURE.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT A STORM SYSTEM WILL BE LOCATED ACROSS THE CENTRAL LAKES
WITH A WARM FRONT DRAPED JUST TO THE SOUTHWEST OF OUR AREA...AND A
COLD FRONT SLICING THROUGH THE CENTRAL LAKES AND CORN BELT STATES.
THIS FEATURE WILL PROVIDE A NICE OPPORTUNITY FOR SOME MUCH NEEDED
RAIN LATER SUNDAY AND THROUGH THE DAY ON MONDAY.
EXPECT THE EVENING TO BE FAIRLY QUIET WITH ANY AFTERNOON CONVECTION
QUICKLY DIMINISHING WITH THE LOSS OF DAYTIME HEATING. AS THIS
FRONTAL SYSTEM APPROACHES US FROM THE WEST EXPECT SHOWERS AND
EMBEDDED THUNDERSTORMS TO APPROACH WNY LATER IN THE NIGHT. BOTH THE
12Z NAM AND 12Z GFS...ALONG WITH THE 00Z ECMWF ARE IN PRETTY GOOD
AGREEMENT WITH THE STORM CENTERED OVER SOUTHERN ONTARIO WITH THE
COLD FRONT ACROSS LAKE ERIE BY 12Z MONDAY. WILL GO WITH HIGH CHC
POPS FOR MONDAY...WITH LIKELY FURTHER UPSTREAM AS DAYTIME HEATING
WILL LIKELY TRIGGER ADDITIONAL INSTABILITY AND THUNDERSTORMS. CLOUD
COVER WILL BE FAIRLY EXTENSIVE ON MONDAY MORNING AS GOOD LOW AND MID
LEVEL MOISTURE CONVERGES ALONG THE FRONT. EXPECT SOME CLEARING
MONDAY AFTERNOON WITH SUNSHINE ACROSS PORTIONS OF WNY...AND POSSIBLY
THE GENESEE VALLEY.
THIS FRONT WILL CROSS THE REGION MONDAY WITH A FEW SHOWERS AND
THUNDERSTORMS LINGERING ACROSS EASTERN AREAS LATE AFTERNOON AND
EVENING. EXPECT A QUIET NIGHT MONDAY NIGHT AS THE COLD FRONT WILL BE
TO OUR EAST AND ADVANCING TOWARDS THE ATLANTIC COASTLINE. AN UPPER LEVEL
SHORT WAVE AND SECONDARY TROUGH WILL CROSS THE REGION LATE MONDAY
AND INTO TUESDAY. WITH THE BEST MOISTURE POOL ALONG THIS SECONDARY
TROUGH...AND NOT AHEAD OF THE SHORTWAVE...FEEL ANY SHOWER ACTIVITY
WILL HOLD OFF TILL NEAR DAWN ON TUESDAY...WITH THE GREATEST
POSSIBILITY OF SHOWERS TUESDAY ACROSS THE NORTH COUNTRY. WILL DROP
TO JUST SLIGHT CHANCE POPS FURTHER TO THE SOUTH AND WEST ACROSS MUCH
OF WNY AND THE GENESEE VALLEY.
MUCH DRIER AIR FILTERS INTO THE REGION TUESDAY NIGHT WITH SKIES
MAINLY CLEAR AND DEWPOINTS FALLING BACK TO COMFORTABLE NIGHTTIME
LEVELS.
TEMPERATURES DURING THIS TIME PERIOD WILL AVERAGE NEAR NORMAL.
EXPECT A WARM AND SOMEWHAT MUGGY NIGHT ON MONDAY WITH THE WARM FRONT
AND WARM ADVECTION CLOUDS CROSSING INTO THE REGION. TUESDAY THESE
CLOUDS WILL HOLD BACK ON TEMPS SOME ...WITH HIGHS GENERALLY IN THE
UPPER 70S AND LOWER 80S. TUESDAY WILL FOLLOW WITH MORE NEAR NORMAL
HIGHS...GENERALLY IN THE UPPER 70S...WITH A FEW 80S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
SUMMERS HEAT AND HUMIDITY WILL TIGHTEN ITS GRIP ON OUR REGION DURING
THIS TIME PERIOD WITH A RETURN TO HOT AND HUMID DAYS...WARM AND
MUGGY NIGHT. FOR THE DETAILS.
ON WEDNESDAY THE UPPER LEVEL TROUGH WILL BE PULLING OUT OF THE
REGION WITH BUILDING HEIGHTS ACROSS OUR CWA AND SFC HIGH PRESSURE
ACROSS THE REGION. EXPECT A MOSTLY SUNNY AND DRY DAY WITH TOLERABLE
HUMIDITY LEVELS AS THIS SFC HIGH PRESSURE IS DIVING DOWN FROM
CANADA. SOME HIGH LEVEL CIRRUS IS LIKELY LATER IN THE DAY FROM
UPSTREAM CONVECTION ACROSS THE CENTRAL LAKES.
THIS HIGH WILL BEGIN TO PULL OUT OVER NIGHT ALLOWING A WARM FRONT
AND A RETURN OF MUCH WARMER AND HIGHER HUMIDITY TO ADVANCE INTO THE
REGION FROM THE SOUTHWEST. WE WILL HAVE TO WATCH FOR CONVECTION
BLOSSOMING LATER WEDNESDAY NIGHT AND INTO THURSDAY ALONG THIS WARM
FRONT AS SEVERAL COMPACT SHORTWAVES PASS ALONG THE FRONT. PLACEMENT
IS STILL UNCERTAIN AND WILL JUST COVER WITH LOW CHC POPS FOR NOW.
SCATTERED CLOUDS WILL LIKELY HANG AROUND ON THURSDAY FROM THIS
CONVECTION BUT THIS SHOULD NOT PUT TOO MUCH OF A DAMPER ON AFTERNOON
HIGHS CLIMBING INTO THE MID AND UPPER 80S ACROSS THE REGION. A FEW
90S ARE POSSIBLE ACROSS THE GENESEE VALLEY...A TRADITIONALLY WARMER
AREA WITH A DOWNSLOPE FLOW EFFECT. HUMIDITY WILL BE BACK TO WARM
SUMMER READINGS WITH DEW POINTS AGAIN INTO THE 60S.
BOTH THE ECMWF AND THE GFS BRING A WEAK WITH NOT MUCH DEFINITION
COLD FRONT ACROSS THE REGION LATER IN THE WEEK. THIS FRONT MAY
TRIGGER SOME AFTERNOON SHOWERS AND THUNDERSTORMS...OTHERWISE EXPECT
MINIMAL IMPACT ON TEMPERATURES AS 850S RISE INTO THE 20 TO 22C RANGE
WHICH WILL AGAIN YIELD MANY 90 DEGREE READINGS ACROSS INLAND
REGIONS.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A WEAK COLD FRONT WILL CROSS THROUGH NY OVERNIGHT...WITH A CHANCE
OF CONVECTION FROM AN AREA SOUTH OF A KIAG-KDSV LINE DURING A
05-08Z TIME FRAME. PRIOR TO THAT...SCATTERED LATE AFTERNOON AND
EVENING CONVECTION WILL BE POSSIBLE OVER THE SOUTHERN TIER LATE
THIS EVENING.
HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT FOR DRY
WEATHER AND VFR CONDITIONS FOR SUNDAY...ALTHOUGH THERE IS A CHANCE
FOR SOME CONVECTION IN THE SOUTHERN TIER CLOSER TO THE FRONTAL
BOUNDARY.
OUTLOOK...
SUNDAY NIGHT THROUGH TUESDAY...VFR/MVFR WITH A CHANCE OF SHRA/TSRA.
WEDNESDAY AND THURSDAY...VFR.
&&
.MARINE...
A COLD FRONT WILL CROSS THE SOUTHEASTERN GREAT LAKES REGION
TONIGHT BRINGING A CHANCE OF CONVECTION TO LAKE ERIE AND WESTERN
PORTIONS OF LAKE ONTARIO. HIGH PRESSURE WILL BUILD INTO THE REGION
ON SUNDAY WITH NORTH TO NORTHEASTERLY WINDS DEVELOPING. SOME
CHOPPY CONDITIONS ARE THEREFORE POSSIBLE AS THIS FLOW WILL BE
OPPOSITE THE PREVAILING WEST AND SOUTHWESTERLY CURRENTS OF LAKES
ONTARIO AND ERIE. WILL ISSUE A SCA SUNDAY MORNING AND INTO THE
AFTERNOON FOR LAKE ONTARIO FROM THE WESTERN PORTION OF THE LAKE TO
MEXICO BAY FOR GUSTY WINDS AND WAVES THAT WILL INCREASE TO AROUND 4
FEET.
&&
.EQUIPMENT...
KBUF IS UP...BUT PARTS ARE ON ORDER. ADDITIONAL OUTAGES ARE POSSIBLE
THIS WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 2 PM EDT SUNDAY FOR
LOZ042>044.
&&
SYNOPSIS...AR
NEAR TERM...ZAFF
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...ZAFF
MARINE...THOMAS/ZAFF
EQUIPMENT...ZAFFHazardous weather outlook, Jul 23, 5:15 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EDT SAT JUL 23 2011 NYZ001>003-010>014-019>021-085-240915- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 515 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. CONTINUED HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE LOWER TO MID 90S THIS AFTERNOON. THERE IS ALSO A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH STRONG WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-240915- WAYNE-NORTHERN CAYUGA-OSWEGO- 515 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. CONTINUED HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE LOWER TO MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-240915- JEFFERSON-LEWIS- 515 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-240915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- 515 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH STRONG WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-SLZ022-024-240915- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 515 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.